Hail, Washington
- When
- March 22, 9:00 AM EST
- Where
- Washington County, Five Pts
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.717, -85.750
Penny size hail reported by a SKYWARN storm spotter.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 22, 8:55 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 AM EST TUE MAR 22 2005 .UPDATE...A TORNADO WATCH HAS BEEN ISSUED FOR OUR ENTIRE CWA UNTIL 3 PM EST. A FEW TSRA MVG ONSHORE INTO WALTON/WASHINGTON COUNTY HAVE SHOWN SOME PRETTY IMPRESSIVE VILS AND REFLECTIVITY. EXPECT COVERAGE TO INCREASE AS THE DAY GOES ON. ZONES WILL BE UPDATED SHORTLY TO REFLECT WATCH. && .SYNOPSIS...AN UPPER LEVEL LOW LOOKS IMPRESSIVE IN WATER VAPOR IMAGERY AS IT SPINS OVER NRN OK THIS MORNING. THE SYSTEM IS VERTICALLY STACKED WITH THE SURFACE LOW IN ROUGHLY THE SAME POSITION. A COLD FRONT EXTENDS FROM THE LOW INTO NRN AND CENTRAL TX WITH A WARM FRONT EXTENDING SEWD ACROSS THE ARKLATEX INTO CENTRAL LA. FROM THERE, THE FRONT IS QUASISTATIONARY AS IT EXTENDS EWD ACROSS SRN PORTIONS OF MS, AL AND GA. SEVERAL LINES OF SEVERE THUNDERSTORMS HAVE DEVELOPED NE OF THE WARM FRONT ACROSS ERN OK, AR, AND NRN LA, IN AN AREA OF STRONGLY VEERED FLOW. THE KLZK (LITTLE ROCK) 00Z SOUNDING SHOWED A 0-3 KM HELICITY OF 400 M2/S2. THIS AREA IS ALSO IN A REGION OF STRONG UPPER DIFFLUENCE. SEVERAL WATCH BOXES HAVE BEEN ISSUED FOR THIS PART OF THE COUNTRY. ITLL BE OUR TURN THIS AFTERNOON INTO TONIGHT. CLOSER TO HOME, LOW STRATUS IS MOVING NEWD ACROSS OUR FL ZONES. DEW POINTS HAVE RECOVERED INTO THE LOWER 60S ACROSS OUR COASTAL ZONES, WITH BUOY 42039 SHOWING A DEW POINT OF 70. && .SHORT TERM...TODAY THROUGH THU. THE OK LOW WILL MOVE VERY SLOWLY EWD TO A POSITION OVER THE OZARK REGION BY 00Z WED. THIS WILL PLACE MUCH OF THE SERN U.S.IN A REGION OF INCREASING UPPER LEVEL DIFFLUENCE THIS AFTERNOON AND EVENING. AS THE SURFACE SYSTEM EDGES EWD, THE FRONT DRAPED ACROSS THE REGION WILL SLOWLY MOVE NWD ALLOWING MID 60S DEW POINTS TO ADVECT NWD ACROSS THE CWFA FROM THE GULF. THOSE AREAS IN THE WARM SECTOR SHOULD SEE SOME BREAKS IN THE CLOUD COVER, ALLOWING FOR SOME DECENT DESTABILIZATION. THE GFS SHOWS LIS AROUND -4 BY 00Z OVER MUCH OF THE AREA. THE NAM IS EVEN MORE UNSTABLE, SHOWING LIS RANGING FROM -4 E TO -9 W AT 00Z, AND CAPES OF 2500-3000 J/KG ACROSS OUR WRN ZONES. THE CORE OF THE LOW LEVEL JET WILL BE WELL N OF THE AREA, BUT WIND FIELDS WILL BE SUFFICIENT FOR SEVERE STORMS. IN RECOGNITION OF THE FACT THAT THE BEST WIND FIELDS AND UPPER DIFFLUENCE WILL BE N OF THE AREA, SPC HAS SCALED BACK THE MDT RISK AREA TO N OF THE FL BORDER. ANY SUPERCELLS THAT FORM IN THE WARM SECTOR WILL PRODUCE MAINLY A WIND AND HAIL THREAT FOR OUR FL ZONES, AS MID LEVEL DRY AIR MOVES IN AND 500 MB TEMPS DROP TO AROUND -20 C. STORMS THAT RUN UP OVER THE WARM FRONTAL BOUNDARY WILL ENCOUNTER INCREASED LOW LEVEL SHEAR, SO AREAS WITHIN THE MODERATE RISK RUN A BETTER CHANCE OF SEEING ISOLATED TORNADOES. IT IS NOTED THAT THE UPPER LEVEL JET WILL ROTATE AROUND TO THE E SIDE OF THE UPPER LOW BY TONIGHT, PLACING MUCH OF N FL IN THE FAVORABLE RIGHT REAR ENTRANCE REGION. IN ADDITION, THE LOW LEVEL JET WILL STRENGTHEN E OF THE AREA. WE THEREFORE EXPECT ANOTHER BAND OF SEVERE STORMS TO DEVELOP IN THIS REGION OVERNIGHT, POSSIBLY AFFECTING OUR ERN BIG BEND ZONES. POPS WERE RAISED TO CATEGORICAL ACROSS MOST OF OUR FORECAST AREA FOR TODAY. WE ALSO RAISED POPS FOR TONIGHT SIGNIFICANTLY TO ACCOUNT FOR THE ANTICIPATED TIMING OF THIS EVENT. WE WILL MAINTAIN SEVERE WORDING FOR THIS AFTERNOON, AND INCLUDE MENTION OF SEVERE FOR THE EVENING PERIOD EVERYWHERE AND ALL NIGHT FOR OUR ERN BIG BEND ZONES. WE KEEP A LOW POP SE FOR WED MORNING. THEN WE SHOULD SEE A DRY AND WARM DAY ON THU, THE GOOD SIDE OF SPRING WEATHER. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH UNTIL 3 PM EST (2 PM CST). GA...TORNADO WATCH UNTIL 3 PM EST (2 PM CST).. FL...TORNADO WATCH UNTIL 3 PM EST (2 PM CST).. && WOOL/MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 AM EST TUE MAR 22 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 501 AM EST TUE MAR 22 2005 ...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND A MODERATE RISK FOR RIP CURRENTS... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA FROM THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON AND EVENING. SEVERE STORMS WILL BE POSSIBLE ALL NIGHT OVER THE EASTERN BIG BEND COUNTIES. A WARM FRONT OVER EXTREME SOUTH GEORGIA AND SOUTHEAST ALABAMA THIS MORNING WILL LIFT GRADUALLY NORTHWARD TODAY. THIS WILL ALLOW VERY MOIST AND UNSTABLE AIR TO MOVE INTO THE REGION FROM THE GULF OF MEXICO. AS LOW LEVEL WINDS INCREASE TODAY AND A JET APPROACHES FROM THE WEST...WIND PROFILES WILL BECOME FAVORABLE FOR THE FORMATION OF SUPERCELLS. IN ADDITION...AN ORGANIZED SQUALL LINE OF THUNDERSTORMS WILL TRACK FROM THE LOWER MISSISSIPPI RIVER EAST ACROSS MUCH OF DIXIE. THE SQUALL LINE WILL ENTER THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON AND REACH GEORGIA AND THE BIG BEND LATE IN THE DAY OR THIS EVENING. THE MAIN THREAT FOR OUR FLORIDA COUNTIES WILL BE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT MOVE NORTH OF THE WARM FRONT WILL EXPERIENCE AN INCREASE IN LOW LEVEL WIND SHEAR, WHICH WILL AID IN THE DEVELOPMENT OF ISOLATED TORNADOES. THE BEST CHANCE FOR TORNADOES IS IN THE MODERATE RISK AREA. ANOTHER BAND OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP ACROSS NORTH FLORIDA LATER TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND THE UPPER JET MOVES NORTHEAST OF THE AREA. SOME OF THESE STORMS COULD AFFECT PORTIONS OF THE EASTERN BIG BEND THROUGH THE OVERNIGHT HOURS. WINDS OVER THE COASTAL WATERS ARE FORECAST TO INCREASE TO 15 TO 20 KNOTS. SEAS WILL INCREASE TO 4 TO 6 FEET. HOWEVER...SOME 7 FOOT SEAS ARE POSSIBLE BY TONIGHT. THIS WOULD PROMPT SMALL CRAFT ADVISORIES. MARINERS ARE ENCOURAGED TO EXERCISE EXTREME CAUTION TODAY, AND SHOULD POSTPONE THEIR TRIP IF POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL SWEEP ALL OF THE THUNDERSTORMS EAST OF THE AREA BY EARLY WEDNESDAY MORNING...SETTING UP A PERIOD OF QUIET WEATHER BOTH OVER LAND AND OUT ON THE GULF OF MEXICO. THE NEXT CHANCE FOR POSSIBLE STRONG TO SEVERE STORMS WILL COME SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM AND STRONG COLD FRONT APPROACH FROM THE WEST. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES...INCLUDING SAINT GEORGE ISLAND. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT.. SPOTTERS ARE REQUESTED TO ACTIVATE TODAY...NO LATER THAN THE ISSUANCE OF THE FIRST CONVECTIVE WATCH. SPOTTER ACTIVATION IS EXPECTED TO REMAIN NECESSARY INTO TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 845 AM EST TUE MAR 22 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-222000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 845 AM EST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 300 PM EST TUESDAY AFTERNOON(200 PM CST TUESDAY AFTERNOON). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 23-MCNATT
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Penny size hail reported by a SKYWARN storm spotter.
Penny size hail reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439509, 5439510.